Home World News The FDA warns about pneumonia caused by antibiotic Cubicin
The FDA warns about pneumonia caused by antibiotic Cubicin PDF Print E-mail
(0 votes, average 0 out of 5)
Thursday, 29 July 2010 00:00
The Food and Drug Administration Thursday warned physicians and patients that the intravenous antibiotic Cubicin can cause life-threatening eosinophilic pneumonia, which is marked by the accumulation of a type of white blood cells called eosinophils in the lungs. Symptoms include fever, cough, shortness of breath and difficulty breathing.
Cubicin is the brand name for the generic drug daptomycin, sold by Cubist Pharmaceuticals Inc. It was approved in September 2003 for treating serious skin infections and in 2006 to treat bloodstream infections. In 2007, its label was modified to indicate an increased risk for pulmonary eosinophilia, an increased concentration of eosinophils in the blood.

Comments

Please login to post comments or replies.